Aleve Reviews (2018 UPDATE): Is It Effective For Pain Relief?

What Is Aleve?

Aleve is an over-the-counter, non-prescription pain relief drug. It comes in tablets, caplets, gel caps and liquid gel forms.

This product is meant to temporarily relieve your minor joint pains due to arthritis. It can also be used for minor muscular aches.

Taking this drug supposedly addresses your other pains as well. These include backache, menstrual cramps, headache, the common cold, and toothache.

In addition, it promises to reduce fever for a short period.

The manufacturer of this product claims that just one tablet, caplet, gel cap or liquid gel lasts up to 12 hours. That means long-lasting relief with less frequency of taking your medicine.

aleve

DISCOVER OUR FAVORITE ALTERNATIVE HERE

Who Makes Aleve?

This pain relief drug is a product of Bayer.

For questions or concerns, you may visit or send them a letter at this address:

Consumer Health
Attn: Consumer Relations
100 Bayer Boulevard
Whippany, NJ 07981-0915

You may also call them at 800-395-0689 (toll free) Monday-Friday, 9:00AM–5:00PM Eastern Time.

Or you can send them an email using the contact form on their website.

Best Aleve Alternative?

Due to all the negative reviews about Aleve, we’ve been looking for a competitive product that was proven more effective. We checked several of them with deception, and finally came around a real effective joint pain relief. You can read its review HERE.

Who Is Aleve For?

This drug is mainly for adults suffering from joint pain due to arthritis. You can also use it for muscle and other minor aches.

This product is not for children or women who are pregnant or breastfeeding.

Do not use Aleve in any of these circumstances:

  • you have ever had an allergic reaction to any other pain reliever/fever reducer
  • you’re taking ibuprofen, acetaminophen, aspirin, other products containing aspirin, or any other pain reliever/fever reducer
  • right before or after heart surgery
  • your medical history includes stomach problems, such as heartburn
  • you’ve been diagnosed with high blood pressure, heart disease, liver cirrhosis, or kidney disease
  • you are taking a diuretic
  • you have asthma

Before using this product, ask your doctor’s advice if you are in any of these following conditions:

  • under a doctor’s care for any serious condition
  • taking any other drug
  • taking blood pressure medication

How Does Aleve Work?

Aleve is a non-steroidal anti-inflammatory drug (NSAID) but is not indicated as an anti-inflammatory. Rather, it is classified as a pain reliever and fever reducer.

This drug works by temporarily blocking the body’s production of prostaglandins. These lipids are hormone-like chemicals which naturally occur in your body.

When you have tissue damage or infection due to injury or illness, your body produces prostaglandins to start the natural healing process.

This process involves reactions that cause pain, fever and inflammation. Prostaglandins also stimulate the formation of a blood clot when your body is bleeding.

Aleve aims to allow your body to heal without the minor aches and pains associated with the production of prostaglandins.

This relief is meant to be temporary and not to permanently stop your body from producing these lipids.

Aleve Ingredients

The lone active ingredients in Aleve is Naproxen sodium. It is an NSAID drug used to reduce pain, swelling and stiffness of joints.

Inactive ingredients contained in this product are used mainly for the production of the tablet: FD&C blue #2 lake, hypromellose, magnesium stearate, microcrystalline cellulose, polyethylene glycol, povidone, talc and titanium dioxide.

Aleve Side Effects

Common side effects from using this product are abdominal pain, dizziness, headache, heartburn, nausea and lightheadedness.

Naproxen sodium, the active ingredient in Aleve, may cause a severe allergic reaction, especially in people allergic to aspirin.

Symptoms of an allergic reaction are hives, facial swelling, asthma (wheezing), shock, skin reddening, rash and blisters.

In addition, Naproxen sodium may cause severe stomach bleeding. You may have a higher chance of experiencing this if you:

  • are age 60 or older
  • have had stomach ulcers or bleeding problems
  • take a blood thinning (anticoagulant) or steroid drug
  • take other drugs containing prescription or nonprescription NSAIDs, e.g. aspirin, ibuprofen, naproxen
  • have 3 or more alcoholic drinks every day while using this product
  • take more or for a longer time than directed

Aleve Dosage

For adults and children 12 years and older: Take one caplet, tablet, gel cap or liquid gel every 8 to 12 hours while symptoms last.

For the first dose, you may take two within the first hour. Do not exceed two in any 8- to 12-hour period. Be careful not to exceed three in a 24-hour period.

Also, don’t take it for more than 10 consecutive days for pain or three days for fever.

Drink a full glass of water with each dose. Take with food or milk if stomach ache occurs.

You can chew or crush the tablet or caplet. Do not cut or crush the liquid gel; instead, swallow it whole with a full glass of water.

Aleve Reviews

What most consumers liked about this product is its size. They said it’s easy to swallow, whether in the form of caplet, tablet, gel cap or liquid gel.

Many customers experienced pain relief for their menstrual cramps, headaches, muscle aches and back pain. Some claimed it helped them cope with hangovers.

Others didn’t feel much of an improvement in their pain even after waiting for hours after taking this drug with the correct dosage.

Some said the pain relief doesn’t last 12 hours as advertised. And it won’t work for sciatica, muscular sores, migraines, knee pain or back pain.

One user claimed she experienced severe stomach cramps from using this product.

Another noted that NSAIDs are generally dangerous for your kidneys.

Where To Buy Aleve

Aleve is available online through the manufacturer’s official website or on Amazon.

This is a non-prescription drug so you can also purchase it at retailers across the US.

DISCOVER OUR FAVORITE ALTERNATIVE HERE

Does Aleve Really Work Or Is It A Scam?

Aleve should be a safe drug to take. After all, it’s manufactured by Bayer, a reputable pharmaceutical company that has built trusted brands.

We actually commend them for the very detailed information and precautions about the product on their website and on the label.

Topical analgesics are commonly considered the safer pain relief medication because you can control where you place it on your body.

On the other hand, oral analgesics like Aleve not only settle in your stomach but also enter your bloodstream.

NSAIDs, in particular, are problematic. They inhibit your body’s production of prostaglandins, which is a necessary step in the natural healing process.

More problematic is the long list of known and potential side effects as well as contra-indications. And all these for a drug which doesn’t work for certain pains or last as long as it’s advertised.

Aleve is a drug, so you should be aware of the risks in taking it. Make sure you read the directions carefully and follow them completely. And consider using a topical or supplement joint pain relief product instead.

What Is Aleve? Aleve is an over-the-counter, non-prescription pain relief drug. It comes in tablets, caplets, gel caps and liquid gel forms. This product is meant to temporarily relieve your minor joint pains due to arthritis. It can also be used for minor muscular aches. Taking this drug supposedly addresses your other pains as well. These include backache, menstrual cramps, headache, the common cold, and toothache. In addition, it promises to reduce fever for a short period. The manufacturer of this product claims that just one tablet, caplet, gel cap or liquid gel lasts up to 12 hours. That means…

Aleve Rating

Quality
Customer Satisfaction
Price

Total